You are not currently logged in.
Access your personal account or get JSTOR access through your library or other institution:
If You Use a Screen ReaderThis content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
On the Use of the Normal Approximation in the Treatment of Stochastic Processes
Journal of the Royal Statistical Society. Series B (Methodological)
Vol. 19, No. 2 (1957), pp. 268-281
Stable URL: http://www.jstor.org/stable/2983819
Page Count: 14
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Preview not available
A Method of treating nonlinear Markov processes is discussed, based on the assumption that the variates are normally distributed. The method is applied to models of logistic population growth, plant competition, and animal predation. In the preparatory section (2) an alternative form (9) of the Bartlett relation is deduced, which is relatively convenient if one wishes to derive equations for the cumulants of a Markov process; the relation is particularly useful in the case of normal processes. In order that one may treat the joint distribution of the variate values at several instants of time, the Bartlett relation is generalized to provide equations (40) and (41) for the characteristic functional of the process. The validity of the "normalization technique" is discussed in the final section, and a comparison made with other methods.
Journal of the Royal Statistical Society. Series B (Methodological) © 1957 Royal Statistical Society